Alert archive / California / Wind Advisories in 2015
Wind Advisory 5, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 31, 2015, 2:00 AM PDT. It took effect at Mar 31, 2015, 11:00 AM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 2:00 AM PDT (09:00 UTC)
- In effect from
- Mar 31, 2015, 11:00 AM PDT
- Expired
- Apr 2, 2015, 2:05 AM PDT
- In force
- 39 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS76 KHNX 310900 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 200 AM PDT TUE MAR 31 2015 CAZ095-097>099-311800- /O.NEW.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/ KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 200 AM PDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL PICK UP THIS MORNING WITH THE STRONGEST WINDS FROM 4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE LATER TONIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
8 follow-up statements
224 WWUS76 KHNX 310906 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 206 AM PDT TUE MAR 31 2015 CAZ097-311015- /O.CAN.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/ TULARE COUNTY MOUNTAINS- 206 AM PDT TUE MAR 31 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS ARE NOT EXPECTED IN THE LOWER ELEVATIONS OF THE TULARE COUNTY MOUNTAINS. $$ CAZ095-098-099-311815- /O.CON.KHNX.WI.Y.0005.150331T1800Z-150401T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 206 AM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PICK UP THIS MORNING WITH THE STRONGEST WINDS FROM 4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE LATER TONIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
363 WWUS76 KHNX 311806 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1106 AM PDT TUE MAR 31 2015 CAZ095-098-099-010215- /O.CON.KHNX.WI.Y.0005.000000T0000Z-150401T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 1106 AM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PICK UP TODAY WITH THE STRONGEST WINDS FROM 4PM THROUGH 8PM. WINDS WILL GRADUALLY DECREASE LATER TONIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
034 WWUS76 KHNX 010150 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 650 PM PDT TUE MAR 31 2015 CAZ095-098-099-010600- /O.CON.KHNX.WI.Y.0005.000000T0000Z-150401T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 650 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EVENING THEN GRADUALLY DECREASE LATER TONIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
559 WWUS76 KHNX 010516 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1016 PM PDT TUE MAR 31 2015 CAZ095-098-099-011200- /O.EXT.KHNX.WI.Y.0005.000000T0000Z-150401T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 1016 PM PDT TUE MAR 31 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS MAY BE LOCALLY STRONGER. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
282 WWUS76 KHNX 011020 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 320 AM PDT WED APR 1 2015 CAZ095-098-099-011830- /O.EXT.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 320 AM PDT WED APR 1 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS MAY BE LOCALLY STRONGER. * TIMING...WINDS WILL PICK UP LATER THIS MORNING WITH THE STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY DECREASE OVERNIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
792 WWUS76 KHNX 011828 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1128 AM PDT WED APR 1 2015 CAZ095-098-099-020400- /O.CON.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 1128 AM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. GUSTS MAY BE LOCALLY STRONGER. * TIMING...WINDS WILL PICK UP THROUGH THE AFTERNOON WITH THE STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY DECREASE OVERNIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
809 WWUS76 KHNX 020352 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 852 PM PDT WED APR 1 2015 CAZ095-098-099-021200- /O.CON.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...CALIFORNIA CITY...MOJAVE 852 PM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL PICK UP THROUGH THE AFTERNOON WITH THE STRONGEST WINDS FROM 3 PM THROUGH 9 PM. WINDS WILL GRADUALLY DECREASE OVERNIGHT. * IMPACTS...BLOWING DUST AND SAND ARE POSSIBLE IN THE KERN COUNTY DESERT AREAS BELOW THE PASSES...ESPECIALLY NEAR MOJAVE AND ALONG THE HIGHWAY 14 CORRIDOR. STRONG WINDS ARE POSSIBLE THROUGH THE TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
330 WWUS76 KHNX 020905 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 205 AM PDT THU APR 2 2015 CAZ095-098-099-021015- /O.CAN.KHNX.WI.Y.0005.000000T0000Z-150402T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 205 AM PDT THU APR 2 2015 ...WIND ADVISORY IS CANCELLED FOR THE KERN COUNTY MOUNTAINS AND DESERT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS UP TO 40 MPH AT TIMES WILL PERSIST THROUGH THE EARLY MORNING HOURS. $$ MOLINA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:35 PM PDT, 11 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 2:35 PM PDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 PM PDT MON MAR 30 2015
.SYNOPSIS...
LAST DAY OF RECORD HEAT TODAY AS SEVERAL WEAK UPPER-LEVEL
DISTURBANCES WILL BRUSH THROUGH THE REGION OVER THE NEXT SEVERAL
DAYS. PARTLY CLOUDY SKIES WITH NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES WILL PREVAIL FOR THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...
SATELLITE LOOPS SHOW MOSTLY CLEAR SKIES ACROSS THE CENTRAL
CALIFORNIA AS AN UPPER-LEVEL SHORT-WAVE RIDGE MOVES OVER THE STATE.
THIS HAS ALLOWED FOR MORE WARMING...WITH FRESNO BREAKING ITS RECORD
HIGH FOR TODAY OF 85 DEGREES...SET IN 2003.
A BAND OF HIGH CLOUDS WAS MOVING THROUGH MERCED AND MARIPOSA
COUNTIES THIS AFTERNOON AHEAD OF AN APPROACHING TROUGH. THIS TROUGH
WILL BRING COOLING BEGINNING TUESDAY. HIGH TEMPERATURES TUESDAY ARE
FORECAST TO BE 8-10 DEGREES COOLER THAN TODAY...WITH A FURTHER 2-5
DEGREES COOLING WEDNESDAY. THE SOUTHERN END OF THE TROUGH LOOKS TO
BE MOISTURE STARVED...AND THE MODELS KEEP PRECIPITATION NORTH OF THE
CENTRAL CALIFORNIA.
ONE CONCERN IS THAT WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERT
AND THE INDIAN WELLS VALLEY WILL INCREASE TUESDAY AND TUESDAY NIGHT
WITH THE ARRIVAL OF THE TROUGH. COULD SEE A FEW GUSTS TO AROUND
ADVISORY LEVELS BELOW THE PASSES...BUT AT THIS TIME ADVISORY-LEVEL
WINDS ARE NOT EXPECTED TO BE WIDESPREAD.
THE MODELS FORECAST A ZONAL FLOW OVER CALIFORNIA THURSDAY WITH
LITTLE CHANGE IN TEMPERATURES...THEN A BRIEF WARMING TOWARD THE END
OF THE WEEK AS A SHORT-WAVE RIDGE PUSHES OVER THE REGION AHEAD OF
THE NEXT UPPER-LEVEL TROUGH. TEMPERATURES IN THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY ARE FORECAST TO RISE FROM THE MID 70S
THURSDAY TO AROUND 80 FRIDAY AND SATURDAY.
AT THIS POINT THE GFS AND ECMWF BEGIN TO DIVERGE...WITH THE GFS
FASTER IN BRINGING THE TROUGH INTO CALIFORNIA. THE GFS HAS THE
TROUGH AXIS MOVING THROUGH CENTRAL CALIFORNIA SUNDAY
AFTERNOON...WHILE THE ECMWF KEEPS THE TROUGH OFFSHORE AND DEEPENS
IT. BY THE TIME THE ECMWF HAS THE TROUGH APPROACHING THE COAST NEXT
MONDAY NIGHT...THE GFS HAS A TRAILING SHORT-WAVE DROPPING INTO ITS
TROUGH WITH THE NET EFFECT THAT BOTH MODELS COME BACK INTO AGREEMENT
FOR DAY 8 WITH TROUGHINESS OVER CALIFORNIA ON APRIL 7TH.
&&
.AVIATION...
TURNING BREEZY IN THE AFTERNOON IN THE CENTRAL VALLEY WITH GUSTS TO
22KT POSSIBLE AFTER 18Z TUE AT TERMINALS KMCE/KMER. OTHERWISE VFR
CONDITIONS CAN BE EXPECTED THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 03-30 85:2003 52:1936 58:1978 31:1897
KFAT 03-31 89:1966 50:1967 58:1986 31:1905
KFAT 04-01 90:1966 49:1982 56:1939 32:1975
KBFL 03-30 88:1923 57:1904 59:1978 30:1907
KBFL 03-31 90:2003 50:1925 60:1969 32:1908
KBFL 04-01 88:2011 54:1998 62:1900 32:1917
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...SANGER
AVN/FW...MV
SYNOPSIS...WP
WEATHER.GOV/HANFORDNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.